RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. Akad. Nauk SSSR Ser. Mat., 1977, Volume 41, Issue 2, Pages 235–252 (Mi izv1800)  

This article is cited in 113 scientific papers (total in 113 papers)

On the structure of the special linear group over polynomial rings

A. A. Suslin


Abstract: It is proved that the special linear group of degree not less than three over the polynomial ring over a field is generated by the elementary matrices. Other results are obtained that relate to the structure of the special linear group and stabilization of the general linear group over arbitrary polynomial and Laurent rings.
Bibliography: 9 titles.

Full text: PDF file (1713 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Izvestiya, 1977, 11:2, 221–238

Bibliographic databases:

UDC: 519.443
MSC: Primary 20G35; Secondary 15A33, 18F25
Received: 24.06.1976

Citation: A. A. Suslin, “On the structure of the special linear group over polynomial rings”, Izv. Akad. Nauk SSSR Ser. Mat., 41:2 (1977), 235–252; Math. USSR-Izv., 11:2 (1977), 221–238

Citation in format AMSBIB
\Bibitem{Sus77}
\by A.~A.~Suslin
\paper On the structure of the special linear group over polynomial rings
\jour Izv. Akad. Nauk SSSR Ser. Mat.
\yr 1977
\vol 41
\issue 2
\pages 235--252
\mathnet{http://mi.mathnet.ru/izv1800}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=472792}
\zmath{https://zbmath.org/?q=an:0354.13009|0378.13002}
\transl
\jour Math. USSR-Izv.
\yr 1977
\vol 11
\issue 2
\pages 221--238
\crossref{https://doi.org/10.1070/IM1977v011n02ABEH001709}


Linking options:
  • http://mi.mathnet.ru/eng/izv1800
  • http://mi.mathnet.ru/eng/izv/v41/i2/p235

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. A. Suslin, “Reciprocity laws and the stable rank of polynomial rings”, Math. USSR-Izv., 15:3 (1980), 589–623  mathnet  crossref  mathscinet  zmath  isi
    2. Ming-Chang Kang, “Projective modules over some polynomial rings”, Journal of Algebra, 59:1 (1979), 65  crossref
    3. M. S. Tulenbaev, “The Steinberg group of a polynomial ring”, Math. USSR-Sb., 45:1 (1983), 139–154  mathnet  crossref  mathscinet  zmath
    4. V. M. Petechuk, “Automorphisms of matrix groups over commutative ring”, Math. USSR-Sb., 45:4 (1983), 527–542  mathnet  crossref  mathscinet  zmath
    5. Michael Randy Gabel, “Generation and projective generation of ideals”, Journal of Algebra, 76:1 (1982), 186  crossref
    6. Ravi Rao, “Stability theorems for overrings of polynomial rings, II”, Journal of Algebra, 78:2 (1982), 437  crossref
    7. Amit Roy, “Application of patching diagrams to some questions about projective modules”, Journal of Pure and Applied Algebra, 24:3 (1982), 313  crossref
    8. Suslin A., “Mennicke Symbols and their Applications in the K-Theory of Fields”, 966, 1982, 334–356  mathscinet  zmath  isi
    9. A.W. Mason, “Anamalous normal subgroups of the modular group”, Communications in Algebra, 11:22 (1983), 2555  crossref
    10. Eiichi Abe, “Whitehead groups of chevalley groups over polynomial rings”, Communications in Algebra, 11:12 (1983), 1271  crossref
    11. Wilberd van der Kallen, “A group structure on certain orbit sets of unimodular rows”, Journal of Algebra, 82:2 (1983), 363  crossref
    12. S. G. Khlebutin, “Sufficient conditions for the normality of the subgroup of elementary matrices”, Russian Math. Surveys, 39:3 (1984), 203–204  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    13. Ravi Rao, “Extendability of quadratic modules with sufficient witt index”, Journal of Algebra, 86:1 (1984), 159  crossref
    14. S.M Bhatwadekar, A Roy, “Some theorems about projective modules over polynomial rings”, Journal of Algebra, 86:1 (1984), 150  crossref
    15. S. M. Bhatwadekar, H. Lindel, R. A. Rao, “The Bass-Murthy question: Serre dimension of Laurent polynomial extensions”, Invent math, 81:1 (1985), 189  crossref  mathscinet  zmath  adsnasa  isi
    16. S. Mandal, A. Roy, “Generating ideals in polynomial rings”, Math Z, 195:3 (1987), 315  crossref  mathscinet  zmath  isi
    17. V. N. Gerasimov, “The group of units of a free product of rings”, Math. USSR-Sb., 62:1 (1989), 41–63  mathnet  crossref  mathscinet  zmath
    18. S.M Bhatwadekar, A Roy, “Some cancellation theorems about projective modules over polynomial rings”, Journal of Algebra, 111:1 (1987), 166  crossref
    19. Douglas L. Costa, “Zero-dimensionality and the GE2 of polynomial rings”, Journal of Pure and Applied Algebra, 50:3 (1988), 223  crossref
    20. Bertold Laschinger, “Automorphismengruppen freier moduln von unendlichem rang”, Journal of Algebra, 122:1 (1989), 15  crossref
    21. Wilberd Van Der Kallen, “A module structure on certain orbit sets of unimodular rows”, Journal of Pure and Applied Algebra, 57:3 (1989), 281  crossref
    22. S.M Bhatwadekar, Satya Mandal, “On automorphisms of modules over polynomial rings”, Journal of Algebra, 128:2 (1990), 321  crossref
    23. Ricardo García López, “On the number of generators of modules over polynomial affine rings”, Math Z, 208:1 (1991), 11  crossref  mathscinet  zmath  isi
    24. A. W. Mason, “Subnormal subgroups of En( R) have no free, non-abelian quotients, when n≧3”, Proc Edin Math Soc, 34:1 (1991), 113  crossref  mathscinet  zmath
    25. V. A. Roman'kov, “Primitive elements of free groups of rank 3”, Math. USSR-Sb., 73:2 (1992), 445–454  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    26. Edward K Hinson, “Word length in elementary matrices”, Journal of Algebra, 142:1 (1991), 76  crossref
    27. Edward K Hinson, “Paths of unimodular vectors”, Journal of Algebra, 142:1 (1991), 58  crossref
    28. Ricardo García López, “On the number of generators of modules over Laurent rings”, manuscripta math, 76:1 (1992), 45  crossref  mathscinet  zmath  isi
    29. A.W. Mason, “Normal subgroups of SL2(k[t]) with or without free quotients”, Journal of Algebra, 150:2 (1992), 281  crossref
    30. Joseph Gubeladze, “The elementary action on unimodular rows over a monoid ring”, Journal of Algebra, 148:1 (1992), 135  crossref
    31. Andreas Wiemers, “Some properties of projective modules over discrete Hodge algebras”, Journal of Algebra, 150:2 (1992), 402  crossref
    32. P.L.N Varma, “On maximal ideals in polynomial and Laurent polynomial rings”, Journal of Algebra, 148:2 (1992), 433  crossref
    33. Fritz Grunewald, Jens Mennicke, Leonid Vaserstein, “On the groups SL2(ℤ[x]) and SL2(k[x, y])”, Isr J Math, 86:1-3 (1994), 157  crossref  mathscinet  zmath  isi
    34. V. A. Artamonov, “Avtomorfizmy razlozhimykh proektivnykh modulei”, Fundament. i prikl. matem., 1:1 (1995), 63–69  mathnet  mathscinet  zmath
    35. I. Z. Golubchik, “Izomorfizmy proektivnykh grupp nad assotsiativnymi koltsami”, Fundament. i prikl. matem., 1:1 (1995), 311–314  mathnet  mathscinet  zmath  elib
    36. V. I. Kopeiko, “O strukture simplekticheskoi gruppy kolets mnogochlenov nad regulyarnymi koltsami”, Fundament. i prikl. matem., 1:2 (1995), 545–548  mathnet  mathscinet  zmath
    37. I. Z. Golubchik, “O polnoi lineinoi gruppe nad slabo neterovymi assotsiativnymi algebrami”, Fundament. i prikl. matem., 1:3 (1995), 661–668  mathnet  mathscinet  zmath
    38. V. I. Kopeiko, “O strukture spetsialnoi lineinoi gruppy nad koltsami loranovskikh mnogochlenov”, Fundament. i prikl. matem., 1:4 (1995), 1111–1114  mathnet  mathscinet  zmath
    39. A.A. Lemmer, “TheK1-functor of a polynomial ring”, Communications in Algebra, 23:9 (1995), 3233  crossref
    40. Hartmut Lindel, “Unimodular elements in projective modules”, Journal of Algebra, 172:2 (1995), 301  crossref
    41. A. V. Stepanov, “On the normal structure of the general linear group over a ring”, J. Math. Sci. (New York), 95:2 (1999), 2146–2155  mathnet  crossref  mathscinet  zmath
    42. Vladimir Shpilrain, Jie-Tai Yu, “Polynomial Automorphisms and Gröbner Reductions”, Journal of Algebra, 197:2 (1997), 546  crossref
    43. V. A. Artamonov, “Serre's quantum problem”, Russian Math. Surveys, 53:4 (1998), 657–730  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    44. Ravi A Rao, “An Abelian Group Structure on Orbits of “Unimodular Squares” in Dimension 3”, Journal of Algebra, 210:1 (1998), 216  crossref
    45. Yehuda Shalom, “Bounded generation and Kazhdan’s property (T)”, Publications Mathématiques de l’Institut des Hautes Études Scientifiques, 90:1 (1999), 145  crossref  mathscinet  zmath
    46. Hyungju Park, “A Realization Algorithm for SL2(R[x1, . . . ,xm]) over the Euclidean Domain”, SIAM J Matrix Anal Appl, 21:1 (1999), 178  crossref  mathscinet  zmath  isi
    47. Robert V. Moody, Jun Morita, “Positivity for K1 and K2”, Journal of Algebra, 229:1 (2000), 1  crossref
    48. V. N. Zhelyabin, “Simple Special Jordan Superalgebras with Associative Nil-Semisimple Even Part”, Algebra and Logic, 41:3 (2002), 152–172  mathnet  crossref  mathscinet  zmath  elib
    49. N. A. Vavilov, V. A. Petrov, “Overgroups of elementary symplectic groups”, St. Petersburg Math. J., 15:4 (2004), 515–543  mathnet  crossref  mathscinet  zmath
    50. S.M. Bhatwadekar, “A cancellation theorem for projective modules over affine algebras over C1-fields”, Journal of Pure and Applied Algebra, 183:1-3 (2003), 17  crossref
    51. V. N. Zhelyabin, I. P. Shestakov, “Simple special Jordan superalgebras with associative even part”, Siberian Math. J., 45:5 (2004), 860–882  mathnet  crossref  mathscinet  zmath  isi  elib
    52. N. A. Vavilov, M. R. Gavrilovich, “An $\mathrm{A}_2$-proof of structure theorems for Chevalley groups of types $\mathrm{E}_6$ and $\mathrm{E}_7$”, St. Petersburg Math. J., 16:4 (2005), 649–672  mathnet  crossref  mathscinet  zmath
    53. Joseph Gubeladze, “The nilpotence conjecture in K-theory of toric varieties”, Invent math, 160:1 (2005), 173  crossref  mathscinet  zmath  isi
    54. Henri Lombardi, Ihsen Yengui, “Suslin’s algorithms for reduction of unimodular rows”, Journal of Symbolic Computation, 39:6 (2005), 707  crossref
    55. N. A. Vavilov, M. R. Gavrilovich, S. I. Nikolenko, “Structure of Chevalley groups: the proof from the Book”, J. Math. Sci. (N. Y.), 140:5 (2007), 626–645  mathnet  crossref  mathscinet  zmath  elib  elib
    56. E. I. Bunina, “Elementary equivalence of Chevalley groups over fields”, J. Math. Sci., 152:2 (2008), 155–190  mathnet  crossref  mathscinet  zmath  elib  elib
    57. N. A. Vavilov, V. A. Petrov, “Overgroups of $\mathrm{EO}(n,R)$”, St. Petersburg Math. J., 19:2 (2008), 167–195  mathnet  crossref  mathscinet  zmath  isi  elib
    58. N. A. Vavilov, A. K. Stavrova, “Basic reductions for the description of normal subgroups”, J. Math. Sci. (N. Y.), 151:3 (2008), 2949–2960  mathnet  crossref  elib  elib
    59. Joseph Gubeladze, “The Steinberg group of a monoid ring, nilpotence, and algorithms”, Journal of Algebra, 307:1 (2007), 461  crossref
    60. Manoj Kumar Keshari, “Euler class group of a Laurent polynomial ring: Local case”, Journal of Algebra, 308:2 (2007), 666  crossref
    61. Abdessalem Mnif, Ihsen Yengui, “An algorithm for unimodular completion over Noetherian rings”, Journal of Algebra, 316:2 (2007), 483  crossref
    62. Ravi A. Rao, Selby Jose, “Quillen–Suslin theory revisited”, Journal of Pure and Applied Algebra, 211:2 (2007), 541  crossref
    63. Vavilov N., “An a(3)-Proof of Structure Theorems for Chevalley Groups of Types E-6 and E-7”, Int. J. Algebr. Comput., 17:5-6 (2007), 1283–1298  crossref  mathscinet  zmath  isi
    64. Manoj Kumar Keshari, “Cancellation problem for projective modules over affine algebras”, J K-Theory, 2008, 1  crossref  adsnasa  isi
    65. Kevin P Knudson, “Homology and finiteness properties of SL<sub>2</sub>(Z[t,t<sup>−1</sup>])”, Algebr Geom Topol, 8:4 (2008), 2253  crossref  mathscinet  zmath  isi
    66. V. Petrov, A. Stavrova, “Elementary subgroups of isotropic reductive groups”, St. Petersburg Math. J., 20:4 (2009), 625–644  mathnet  crossref  mathscinet  zmath  isi  elib
    67. Miroslav Kureš, Ladislav Skula, “Smith normal form of a matrix of generalized polynomials with rational exponents”, Annales UMCS Mathematica, 62:-1 (2008), 81  crossref
    68. Ihsen Yengui, “Making the use of maximal ideals constructive”, Theoretical Computer Science, 392:1-3 (2008), 174  crossref
    69. Morou Amidou, Ihsen Yengui, “An algorithm for unimodular completion over Laurent polynomial rings”, Linear Algebra and its Applications, 429:7 (2008), 1687  crossref
    70. Ihsen Yengui, “The Hermite ring conjecture in dimension one”, Journal of Algebra, 320:1 (2008), 437  crossref
    71. A. S. Ananievskiy, N. A. Vavilov, S. S. Sinchuk, “Overgroups of $E(m,R)\otimes E(n,R)$”, J. Math. Sci. (N. Y.), 161:4 (2009), 461–473  mathnet  crossref  elib
    72. S.A. Katre, R.A. Rao, D.N. Sheth, “Solving linear systems via Pfaffians”, Linear Algebra and its Applications, 430:4 (2009), 968  crossref
    73. J. Math. Sci. (N. Y.), 168:3 (2010), 334–348  mathnet  crossref
    74. Selby Jose, Ravi A. Rao, “A Fundamental Property of Suslin Matrices”, J K-Theory, 2010, 1  crossref
    75. Pratyusha Chattopadhyay, Ravi A. Rao, “Elementary symplectic orbits and improved K1-stability”, J K-Theory, 2010, 1  crossref
    76. N. A. Vavilov, “Stroenie izotropnykh reduktivnykh grupp”, Tr. In-ta matem., 18:1 (2010), 15–27  mathnet
    77. Alpesh M. Dhorajia, Manoj K. Keshari, “Projective modules over overrings of polynomial rings”, Journal of Algebra, 323:2 (2010), 551  crossref
    78. Rabeya Basu, Ravi A. Rao, “Injective stability for of classical modules”, Journal of Algebra, 323:4 (2010), 867  crossref
    79. Masato Mimura, “Fixed point properties and second bounded cohomology of universal lattices on Banach spaces”, Journal für die reine und angewandte Mathematik (Crelles Journal), 2011, -  crossref
    80. A. S. Ananyevskiy, N. A. Vavilov, S. S. Sinchuk, “Overgroups of $E(m,R)\otimes E(n,R)$. I”, St. Petersburg Math. J., 23:5 (2012), 819–849  mathnet  crossref  mathscinet  isi  elib  elib
    81. A. Yu. Luzgarev, A. K. Stavrova, “Elementary subgroup of an isotropic reductive group is perfect”, St. Petersburg Math. J., 23:5 (2012), 881–890  mathnet  crossref  mathscinet  isi  elib  elib
    82. A. W. Mason, “Some homomorphisms of general and special linear groups”, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 103:3-4 (2011), 287  crossref
    83. A. W. Mason, “Finitely generated GEn-rings”, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 106:1-2 (2011), 63  crossref
    84. N. A. Vavilov, A. V. Stepanov, “Linear groups over general rings. I. Generalities”, J. Math. Sci. (N. Y.), 188:5 (2013), 490–550  mathnet  crossref  mathscinet
    85. Abedelfatah A., “On Stably Free Modules Over Laurent Polynomial Rings”, Proc. Amer. Math. Soc., 139:12 (2011), 4199–4206  crossref  mathscinet  zmath  isi
    86. “The Unreasonable Slightness of E2over Imaginary Quadratic Rings”, The American Mathematical Monthly, 118:5 (2011), 455  crossref
    87. J. Math. Sci. (N. Y.), 179:6 (2011), 662–678  mathnet  crossref
    88. Abed Abedelfatah, “On the action of the elementary group on the unimodular rows”, Journal of Algebra, 368 (2012), 300  crossref
    89. Alpesh M. Dhorajia, “Symplectic modules over overrings of polynomial rings”, Indian J Pure Appl Math, 43:4 (2012), 371  crossref
    90. V. N. Zhelyabin, “New examples of simple Jordan superalgebras over an arbitrary field of characteristic zero”, St. Petersburg Math. J., 24:4 (2013), 591–600  mathnet  crossref  mathscinet  zmath  isi  elib  elib
    91. Andrei Suslin, “Quillen's solution of Serre's Problem”, J. K-Theory, 2013, 1  crossref
    92. A. Stavrova, “Homotopy invariance of non-stable K 1-functors”, J. K-Theory, 2013, 1  crossref
    93. M.K.anti Das, Md. Ali Zinna, “On invariance of the Euler class groups under a subintegral base change”, Journal of Algebra, 398 (2014), 131  crossref
    94. D.R.. Rao, Neena Gupta, “On the non-injectivity of the Vaserstein symbol in dimension three”, Journal of Algebra, 399 (2014), 378  crossref
    95. Robert Bieri, Yves Cornulier, Luc Guyot, Ralph Strebel, “Infinite presentability of groups and condensation”, J. Inst. Math. Jussieu, 2014, 1  crossref
    96. Himanee Apte, Alexei Stepanov, “Local-global principle for congruence subgroups of Chevalley groups”, centr.eur.j.math, 12:6 (2014), 801  crossref
    97. A. V. Stepanov, “Non-Abelian $K$-theory for Chevalley groups over rings”, J. Math. Sci. (N. Y.), 209:4 (2015), 645–656  mathnet  crossref  mathscinet
    98. J. Math. Sci. (N. Y.), 219:3 (2016), 355–369  mathnet  crossref  mathscinet
    99. J. Math. Sci. (N. Y.), 200:6 (2014), 742–768  mathnet  crossref
    100. M.K.anti Das, Md. Ali Zinna, “Efficient generation of ideals in overrings of polynomial rings”, Journal of Pure and Applied Algebra, 2015  crossref
    101. Pratyusha Chattopadhyay, R.A.. Rao, “Equality of linear and symplectic orbits”, Journal of Pure and Applied Algebra, 2015  crossref
    102. J. Math. Sci. (N. Y.), 209:6 (2015), 922–934  mathnet  crossref
    103. J. Math. Sci. (N. Y.), 222:4 (2017), 453–462  mathnet  crossref  mathscinet
    104. J. Math. Sci. (N. Y.), 222:4 (2017), 466–515  mathnet  crossref  mathscinet
    105. J. Math. Sci. (N. Y.), 232:5 (2018), 591–609  mathnet  crossref  mathscinet
    106. J. Math. Sci. (N. Y.), 234:2 (2018), 197–202  mathnet  crossref
    107. J. Math. Sci. (N. Y.), 234:2 (2018), 256–267  mathnet  crossref  mathscinet
    108. Forstneric F., “Stein Manifolds and Holomorphic Mappings: the Homotopy Principle in Complex Analysis, 2Nd Edition”, Stein Manifolds and Holomorphic Mappings: the Homotopy Principle in Complex Analysis, 2Nd Edition, Ergebnisse der Mathematik und Iher Grenzgebiete 3 Folge, 56, Springer-Verlag Berlin, 2017, 1–562  crossref  mathscinet  isi
    109. J. Math. Sci. (N. Y.), 243:4 (2019), 515–526  mathnet  crossref
    110. J. Math. Sci. (N. Y.), 243:4 (2019), 527–534  mathnet  crossref
    111. R. A. Lubkov, I. I. Nekrasov, “Explicit equations for exterior square of the general linear group”, J. Math. Sci. (N. Y.), 243:4 (2019), 583–594  mathnet  crossref
    112. E. Yu. Voronetskii, “Gruppy, normalizuemye nechetnoi unitarnoi gruppoi”, Algebra i analiz, 31:6 (2019), 38–78  mathnet
    113. V. A. Roman'kov, “Primitive elements and automorphisms of the free metabelian group of rank $3$”, Sib. elektron. matem. izv., 17 (2020), 61–76  mathnet  crossref
  • Известия Академии наук СССР. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:1301
    Full text:459
    References:60
    First page:4

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020